MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS VISISHEATH DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

THE SPECTRANETICS CORPORATION SPECTRANETICS VISISHEATH DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 501-016
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 10/09/2021
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove a 4 year old fractured right ventricular (rv) lead.A spectranetics lead locking device (lld ez) was inserted into the lead to provide traction.A cook medical bulldog lead extender was used in conjunction with the lld.The physician began by using a spectranetics 16f glidelight laser sheath and a spectranetics large visisheath dilator sheath.The philips representative, present at the procedure, stated the physician advanced halfway under the clavicle and encountered several adhesions.The physician was twisting and pushing the visisheath and believes that the bevel of the visisheath may not have been pointed down, causing the injury.When the physician reached the end of the innominate vein he continued to encounter resistance.When the physician reached the area of the tricuspid valve, the patient's blood pressure dropped.Rescue efforts began, including rescue balloon and sternotomy.A perforation in the innominate vein was discovered.The repair to the perforation was successful and the patient survived the procedure.This report captures the visisheath device being twisted and pushed in the area where the innominate perforation occurred.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
Patient's date of birth unk.Patient's weight unk.Device lot number and expiration date unk.The device was discarded, thus no investigation could be performed.Device manufacture date unk because lot number unk in the spectranetics instructions for use (ifu) for this device, under 6.Adverse events-potential adverse events, it lists, in part:."laceration or tearing of vascular structures or the myocardium"., additionally in the ifu under 9.2.10 clinical technique - precaution, it instructs "when advancing a sheath around a bend, keep the point of the sheath's beveled tip oriented toward the inside of the bend".During the procedure, the philips representative noted that the physician was twisting and pushing the visisheath within the vessel and believes that the visisheath's bevel may not have been pointed down (toward the inside of the bend), causing the injury.

Brand Name
SPECTRANETICS VISISHEATH DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key12749334
Report Number1721279-2021-00213
Device Sequence Number4489871
Product Code DRE
UDI-Device Identifier00813132020378
UDI-Public00813132020378
Combination Product (Y/N)Y
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K092378
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number501-016
Device Catalogue Number501-016
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2021
Initial Report FDA Received Date11/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 6935 RV ICD LEAD; SPECTRANETICS 16F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LEAD LOCKING DEVICE
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age47 YR